Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Jul 30, 2020, 10:21 PM CDT for Denton County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2020, 10:21 PM CDT (03:21 UTC)
- Expired
- Jul 30, 2020, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 91 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1104 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2261 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted.
129 WWUS84 KFWD 310321 SPSFWD Special Weather Statement National Weather Service Fort Worth TX 1021 PM CDT Thu Jul 30 2020 TXZ092-093-103-104-310345- Collin TX-Denton TX-Grayson TX-Cooke TX- 1021 PM CDT Thu Jul 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DENTON... NORTHWESTERN COLLIN...SOUTHEASTERN COOKE AND SOUTHWESTERN GRAYSON COUNTIES UNTIL 1045 PM CDT... At 1020 PM CDT, Doppler radar was tracking a strong thunderstorm over Pilot Point, or 13 miles east of Sanger, moving east at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... McKinney, Frisco, Denton, Allen, Prosper, Fairview, Celina, Pilot Point, Van Alstyne, Howe, Aubrey, Krugerville, Cross Roads, Gunter, Ray Roberts Park Isle Du Bois, Ray Roberts Park Johnson Branch, Melissa, Tioga, Weston and Lincoln Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && LAT...LON 3325 9711 3349 9706 3348 9660 3312 9659 TIME...MOT...LOC 0320Z 274DEG 35KT 3336 9693 $$ Godwin
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jul 30, 7:23 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 30, 7:23 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 723 PM CDT Thu Jul 30 2020 .SHORT TERM... /NEW/ Update: The previous forecast remains on track, with numerous thunderstorms now in progress northwest of the forecast area along our much-anticipated cold front. Some of this activity will drift into our north/northwestern zones over the next few hours, although the southward progress will be slow. One cause for concern is the convective outflow(s) racing out ahead of ongoing thunderstorms, which have produced strong wind gusts of 40-50 mph without convection present overhead. Some portions of North Texas may experience these strong winds far in advance of thunderstorms through the rest of the evening. The severe weather threat still looks to be rather isolated, and mainly confined to areas roughly north of Denton's latitude. Upstream shortwave energy will allow for thunderstorms to be sustained or to redevelop overnight, despite the loss of diurnal surface destabilization. No significant adjustments have been made to the forecast other than to refine PoPs slightly based on current trends and latest model guidance. -Stalley Previous Discussion: /Today and Tomorrow/ A rather impressive (for late July) synoptic system is taking shape across the Central and Southern Plains. This will help send a mid- summer cold front through the region tonight and tomorrow. As is the case with any source of low-level forced ascent at this time of the year, scattered to widespread thunderstorms are expected to develop along the boundary. The storms are expected to begin developing late this afternoon across the northern parts of the Big Country...near or northwest of Wichita Falls. The storms should remain along the boundary for a short period of time before becoming cold-pool dominant in short order as the strongest deep layer shear remains to the northeast. A mean easterly wind aloft should send the storms eastward primarily along the Red River counties in the evening to early overnight hours. The primary threat with these storms will be a few isolated damaging wind gusts with DCAPE values around 1200-1500 J/kg. Any storm tonight will be capable of producing high rain rates that may lead to localized minor flooding, but the threat of widespread flash flooding is low. The overall storm trend should wind down in the early morning hours as the low level inflow becomes increasingly veered. With that being said, scattered showers and storms will still possible through much of the night as broad synoptically driven mid level ascent overspreads North Texas. The cold front should catch up to the remnant cold pool around daybreak tomorrow near/south of the I-20 corridor. As the boundary gets driven south in the late morning to early afternoon, another round of storms is expected to develop across Central and East Texas. The primary threat again will be damaging wind gusts, although small hail and very heavy rain potentially leading to minor flooding will be possible. Behind the front, strong subsidence and mid level height rises should bring an end to any precip across North Texas from northwest to southeast. A gradual sky clearing trend is also expected, although a few lingering mid/upper clouds are possible through the afternoon. As far as temperatures...highs today should be the warmest of the next several days. Compressional warming and downslope flow will combine to bump temperatures into the mid to upper 90s across much of the region with several spots across the Big Country hitting triple digits. Overnight lows should be on the mild side as convective debris limits radiational cooling and pre-frontal warm air advection ensues. Locations behind the front tomorrow afternoon should experience cooler temperatures as cold air advection helps drops afternoon highs into the upper 80s and low 90s across North Texas. Central and Southeastern Texas will still be in the warm sector of the front, and therefore should top out in the mid to upper 90s. Bonnette && .LONG TERM... /Issued 234 PM CDT Thu Jul 30 2020/ /Friday Evening Onward/ Strong to severe storms will continue to move south Friday evening. Damaging winds, hail, heavy rain and frequent cloud to ground lightning will be possible until storms exit the area. The front should be south of the area by daybreak Saturday morning with rain chances coming to an end soon after. The rest of the weekend will be cooler and drier with plenty of sunshine. Highs will top out in the upper 80s in the north to mid 90s in the south with lows generally in the upper 60s to low 70s. As we remain in northwest flow, additional convective complexes are not out of the question. The next shot may be Sunday night through Monday. By this time, mid-level moisture should have the opportunity to sufficiently rebound as a shortwave approaches from the northwest. Continued to lean towards deterministic guidance for now as model blends are still advertising a drier forecast. As a few more disturbances slide along the periphery of an upper level ridge to our west, additional chances of rain will be possible through the end of next week. Otherwise, temperatures will remain near or below average through the first full week of August. Barnes && .AVIATION... /NEW/ /00z TAFs/ VFR and south winds currently prevail at all TAF sites, with convective impacts tonight being the main aviation concern. Widespread thunderstorms are in progress in southern OK and northwestern TX as of 00z along an approaching cold front. Outflows from this activity are moving southward into North Texas, and may cause wind shifts at Metroplex airports prior to the true front's arrival later tonight. The possibility of an outflow-induced wind shift has not yet been addressed in the TAFs due to low confidence in occurrence, but trends will be monitored over the next few hours. Otherwise, the most likely window for convective impacts at Metroplex TAF sites still appears to be after 08z or 09z through early Friday morning as the actual front and upper shortwave arrive. With only scattered convective coverage expected, VCTS will suffice for now, although a Tempo TS group may be needed later depending on upstream trends. The front will bring a more permanent northwest wind shift, which will prevail through the rest of the period. At Waco, similar trends can be expected, although the timing will be several hours later due to the slow southward progression of the front. Storms wouldn't be likely at KACT until around midday Friday with activity shifting south later in the afternoon. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 77 93 73 91 73 / 30 30 0 0 5 Waco 78 95 73 94 72 / 10 30 10 5 5 Paris 72 88 68 88 67 / 60 50 5 5 5 Denton 73 91 70 90 70 / 30 20 0 0 5 McKinney 74 91 70 91 70 / 30 30 0 5 5 Dallas 78 94 74 91 73 / 30 30 0 0 5 Terrell 77 94 70 92 69 / 30 40 5 5 5 Corsicana 77 94 72 91 71 / 20 40 10 5 5 Temple 75 96 74 94 72 / 5 40 20 5 5 Mineral Wells 73 92 68 91 68 / 20 20 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 26/25
Hazardous weather outlook, Jul 30, 6:51 PM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 651 PM CDT Thu Jul 30 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 651 PM CDT Thu Jul 30 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms will move into North Texas through the evening and overnight hours along an advancing cold front. A few storms may be capable of producing damaging wind gusts, small hail, and pockets of heavy rain that may result in minor flooding. Most storms should remain along and north of I-20 tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Storms should continue into Friday along a cold front, with additional development expected in the afternoon across Central and Southeast Texas. A few storms may be capable of producing damaging wind gusts, small hail, and heavy rain that may lead to minor flooding. There will be additional chances for thunderstorms later Sunday night through Tuesday. At this time, severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 30, 8:48 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
848 PM CDT Thu Jul 30 2020
TXZ094-095-105-106-310215-
Hunt TX-Lamar TX-Delta TX-Fannin TX-
848 PM CDT Thu Jul 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUNT...LAMAR...
NORTHWESTERN DELTA AND FANNIN COUNTIES UNTIL 915 PM CDT...
At 844 PM CDT, Doppler radar was tracking strong outflow winds along
a line extending from 12 miles northwest of Paris to near Honey
Grove to Leonard. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible. Bonham recorded a wind
gust to 48 mph.
The sudden wind gusts may precede the rain by 10 minutes or more.
The strong outflow winds will be near...
Honey Grove around 850 PM CDT.
Paris around 900 PM CDT.
Blossom around 915 PM CDT.
LAT...LON 3388 9554 3389 9532 3368 9531 3347 9561
3319 9615 3342 9639 3372 9638 3369 9634
3377 9629 3376 9619 3384 9615 3384 9602
3389 9594 3384 9584 3386 9581 3384 9577
3389 9575 3388 9570 3394 9560
TIME...MOT...LOC 0144Z 287DEG 37KT 3375 9574 3355 9598 3340 9625
25Local storm report, Jul 30, 10:08 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1008 PM CDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST 4 WNW KNOLLWOOD 33.72N 96.68W
07/30/2020 M61 MPH GRAYSON TX AWOS
NORTH TEXAS REGIONAL AIRPORT REPORTED A 61
MPH WIND GUST.
&&
BAINSpecial weather statement, Jul 30, 10:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1021 PM CDT Thu Jul 30 2020 TXZ092-093-103-104-310345- Collin TX-Denton TX-Grayson TX-Cooke TX- 1021 PM CDT Thu Jul 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DENTON... NORTHWESTERN COLLIN...SOUTHEASTERN COOKE AND SOUTHWESTERN GRAYSON COUNTIES UNTIL 1045 PM CDT... At 1020 PM CDT, Doppler radar was tracking a strong thunderstorm over Pilot Point, or 13 miles east of Sanger, moving east at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... McKinney, Frisco, Denton, Allen, Prosper, Fairview, Celina, Pilot Point, Van Alstyne, Howe, Aubrey, Krugerville, Cross Roads, Gunter, Ray Roberts Park Isle Du Bois, Ray Roberts Park Johnson Branch, Melissa, Tioga, Weston and Lincoln Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && LAT...LON 3325 9711 3349 9706 3348 9660 3312 9659 TIME...MOT...LOC 0320Z 274DEG 35KT 3336 9693 Godwin
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:48 PM CDT | Special Weather Statement | FWD | Fannin, Lamar | 27 min |
| Jul 30, 10:09 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 51 min |
| Jul 30, 10:42 PM CDT | Special Weather Statement | FWD | Dallas, Ellis, Johnson, Rockwall | 63 min |
| Jul 30, 11:16 PM CDT | Special Weather Statement | FWD | Collin, Hunt | 29 min |
| Jul 31, 2:02 AM CDT | Special Weather Statement | FWD | Grayson | 43 min |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.